Louisiana, 2007Lightning Strike in Louisiana, June 29, 2007
June 29, 2007 · NWS LCH · 1 event in 1 county or zone
On June 29, lightning caused significant damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On June 29, lightning caused significant damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 29, 2:53 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 2:53 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 AM CDT FRI JUN 29 2007
.SHORT TERM...WATER VAPOR IMAGERY CONTINUES TO SHOW A SHEAR AXIS
EXTENDING FROM ERN KS TO CNTL TX THIS MORNING. MEANWHILE ANOTHER
LO ALOFT REMAINS OVER THE BAY OF CAMPECHE/WRN GULF. SFC ANALYSIS
SHOWS AREA ON THE PERIPHERY OF BERMUDA HI. 88DS SHOW WIDELY
SCATTERED RW OVER THE GULF AND MOVING NW INTO THE COASTAL MARSHES
OF SRN LA/SERN TX.
CONTINUED GOING TRENDS FROM PREVIOUS FORECAST. SHEAR AXIS WILL
REMAIN TO OUR WEST OVER TX INTO THE WEEKEND. MOISTURE WHICH HAS
BEEN DIMINISHING SOMEWHAT LAST FEW DAYS WILL START TO REBOUND
WITH PWAT VALUES CREEPING BACK TOWARD 2 INCHES BY TOMORROW. MAIN
PROBLEM IS A LACK OF A GOOD FOCUS FOR CONVECTION AS AREA REMAINS
BETWEEN SHEAR AXIS TO THE WEST AND LO WELL TO THE SOUTH. HOWEVER
WITH THE SIGNIFICANT MOISTURE IN PLACE HAVE TO RETAIN AT LEAST LOW
END CHANCE POPS INTO THE WEEKEND...INCREASING TO GOOD CHANCE BY
SUNDAY.
.LONG TERM...PRIMARY CHANGE TO THE FORECAST COMES BY MID-WEEK AS
THE SHEAR AXIS IS NO LONGER PROGGED TO HEAD THIS WAY AND RIDGING
GRADUALLY BUILDS IN ALOFT. ENOUGH MOISTURE AND INSTABILITY LINGERS
TO WARRANT LOW END CHANCE POPS FOR THE REMAINDER OF THE FORECAST
PERIOD.
&&
.AVIATION...MAINLY VFR THIS GO ROUND WITH THE MAIN EXCEPTION BEING
KAEX WHERE MVFR CONDITIONS FOR BR ARE EXPECTED TO DEVELOP SHORTLY.
&&
.MARINE...MAINLY LIGHT WINDS/SLIGHT SEAS EXPECTED THROUGH THE
PERIOD WITH HI PRES IN CONTROL.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 90 73 89 73 / 30 20 40 20
KBPT 89 74 89 74 / 30 20 40 20
KAEX 91 72 93 72 / 30 20 40 20
KLFT 90 72 91 73 / 30 20 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
25
Hazardous weather outlook, Jun 29, 3:05 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 AM CDT FRI JUN 29 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-300915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
405 AM CDT FRI JUN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHTLY BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY
AS GULF MOISTURE BEGINS TO INCREASE ACROSS THE AREA. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAIN CHANCES WILL CONTINUE TO INCREASE THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK AS ADDITIONAL MOISTURE KEEPS MAKING ITS WAY
INTO THE REGION. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
25
Lightning, Jefferson Davis
- When
- June 29, 4:15 AM CST
- Where
- Jefferson Davis County, Lake Arthur
- Property damage
- $125,000
- Reported by
- Newspaper
- Coordinates
- 30.080, -92.680
Lightning caused a house fire. Two people were inside asleep, but woke up and escaped with no injuries. The two story house was a complete loss.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
- Flash Flooding and Flood in Oklahoma, June 29, 2007$30,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41070.